Indian Journal of Pharmacology Home 

CASE REPORT
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 1  |  Page : 95--97

Zotepine-induced convulsive seizures in a chronic case of treatment resistant paranoid schizophrenia

Praveen Khairkar1, Neha Gupta1, Sushil Kumar Varma2 
1 Department of Psychiatry, Mahatma Gandhi Institute of Medical Sciences, Sevagram, Maharashtra, India
2 Department of Pharmacology, Mahatma Gandhi Institute of Medical Sciences, Sevagram, Maharashtra, India

Correspondence Address:
Praveen Khairkar
Department of Psychiatry, Mahatma Gandhi Institute of Medical Sciences, Sevagram, Maharashtra
India

Adverse effects to antipsychotics are varied, frequently intolerable, often serious and sometimes fatal in clinical practice. Seizures are one of these adverse effects. Almost all first and second generation antipsychotics elicit dose-dependent lowering of seizure threshold, indicating increased seizure risk at higher drug dosages. The adverse event of zotepine induced seizure is published in few case reports. We report the occurrence of myoclonic seizure progressing to generalized tonic-clonic seizures with zotepine along with clear temporal association of dose dependent modulation evident in this case.


How to cite this article:
Khairkar P, Gupta N, Varma SK. Zotepine-induced convulsive seizures in a chronic case of treatment resistant paranoid schizophrenia.Indian J Pharmacol 2013;45:95-97


How to cite this URL:
Khairkar P, Gupta N, Varma SK. Zotepine-induced convulsive seizures in a chronic case of treatment resistant paranoid schizophrenia. Indian J Pharmacol [serial online] 2013 [cited 2022 Oct 2 ];45:95-97
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=1;spage=95;epage=97;aulast=Khairkar;type=0